MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0511FL TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/11 MM L; KNEE TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0511FL TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/11 MM L; KNEE TIBIAL INSERT FIXED
Model Number 02.12.0511FL
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 1 june 2022.Lot 2112476: (b)(4).Expiration date: 2026-sep-23.No anomalies found related to the problem.(b)(4).Clinical evaluation performed by medical affairs director a few weeks after primary tka in a rather difficult case, some articular instability is reported by the patient and the surgeon decides to replace the tibial insert with a thicker one.There is not reason to suspect a faulty device.Visual inspection performed by r&d project manager revision surgery of a gmk sphere implant due to mid-flexion instability after 1 month and a half from primary implantation.In the revision procedure, the surgeon removed the liner to insert a thicker one to enhance stability.From visual inspection of the explanted tibial insert sent back for inspection, some scratches can be noted on the articular surfaces of the tibial insert, extending in the anteroposterior direction.Those signs were most likely caused by the instruments used to remove the insert from the joint.No further anomalies can be noted on the component.From visual inspection, there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
The patient had knee pain and a feeling of mid-flexion instability.About 1 month and a half after the previous surgery, the surgeon changed to a thicker inlay.The patient had the primary surgery on (b)(6) 2013 and already had two revision surgeries, on (b)(6) 2014 and on (b)(6) 2022.

Brand Name
GMK-SPHERE 02.12.0511FL TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/11 MM L
Common Device Name
KNEE TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14873815
Report Number3005180920-2022-00492
Device Sequence Number12494978
Product Code JWH
UDI-Device Identifier07630030862649
UDI-Public07630030862649
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model Number02.12.0511FL
Device Catalogue Number02.12.0511FL
Device Lot Number2112476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander